# SDR DHL2004873515

- Difficulty date: November 4, 2004
- Submitted: February 1, 2005
- Operation: Air carrier
- Aircraft: N873SJ
- Make and model: Doug DC-8-73F
- Aircraft serial: 46091
- Aircraft time: 85,619 hours, 22,871 cycles
- System (JASC): 5542 · Rudder, Plate/Skin
- Part: Skin
- Condition: Cracked
- Location: Rudder
- Part time: 85,619 hours, 22,871 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RT RUDDER SKIN CRACKED 0.250, STA ZR 161.000 (HOIST POINT) MAJOR REPAIR.  PERFORMED MAJOR REPAIR IAW BOEING MSG 1-RJ0SG AND BOEING MSG 1-RL7IU.  REMOVED CRACKED SKIN IAW BOEING MSG 1-RJ0SG AND BOEING MSG 1-RL7IU, SRM 51-1-21 PG 1.  FABRICATED NEW SKIN (2024-T3AL 0.032) IAW BOEING MSG 1-RJ0SG AND MSG 1-RL7IU.  PERFORMED DIMPLING TO NEW SOLID SHEET SKIN IAW DC8 SRM 51-1-22.  CLEANED, TREATED AND PRIMED AREA AND NEW SKIN IAW SRM 51-1-8B.  APPLIED PRC SEALANT TO FAYING SURFACES IAW DC8 SRM 51-1-11 PG 9.  INSTALLED NEW SKIN IAW BOEING MSG 1-RJ0SG AND BOEING MSG 1-RL7IU, DC8 SRM 51-1-21.  AT C-CHECK INTERVALS A VISUAL AND X-RAY INSP IS ACCOMPLISHED TO INSPECT FOR CRACKS IN THE SKIN AND RADIUS OF THE INTERNAL RIBS.
